Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 137, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 12, 2001, 10:12 PM EST for Ripley County, Indiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2001, 10:12 PM EST (03:12 UTC)
- Expired
- Jun 12, 2001, 11:15 PM EST
- In force
- 63 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Ripley County, IN
The radar
The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1855 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 130313 SVRILN INC137-130415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1012 PM EST TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RIPLEY COUNTY IN INDIANA... * UNTIL 1115 PM EST... * AT 1012 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF BATESVILLE...MOVING SOUTH AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BATESVILLE... VERSAILLES... OSGOOD... MILAN... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:15 PM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 12, 8:15 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 915 PM EDT TUE JUN 12 2001 LINE OF THUNDERSTORMS HAS DROPPED INTO SOUTHERN OHIO. WILL UPDATE ZONES TO DROP SEVERE THUNDERSTORM WATCH AND ADJUST FORECAST. .ILN...NONE. SITES
In the hours before
Local storm report, Jun 12, 5:18 PM EST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
618 PM EDT TUE JUN 12 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0612 PM HUBER HEIGHTS OH .75 INCH HAIL
06/12/01 MONTGOMERYLocal storm report, Jun 12, 5:45 PM EST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
645 PM EDT TUE JUN 12 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0641 PM GROVE CITY OH .75 INCH HAIL
06/12/01 FRANKLIN
TPJLocal storm report, Jun 12, 9:59 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1059 PM EDT TUE JUN 12 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0808 PM 2 SW FARIBORN OH .75 INCH HAIL
06/12/01 GREENE DIME HAIL NEAR WRIGHT
STATE UNIVERSITY.
0840 PM LEESBURG OH WIND DAMAGE
06/12/01 HIGHLAND TREES DOWNED
0800 PM 5 SW LIBERTY IN WIND DAMAGE
06/12/01 UNION NUMEROUS TREES AND LINES
DOWN...MAINLY SOUTHEAST
PART OF COUNTY.
0930 PM 15 E LEBANON OH FLOOD
06/12/01 WARREN HWY 73 CLOSED FOR A TIME
WEST OF CLARKSVILLE.
0945 PM SEAMAN OHIO WIND DAMAGE
06/12/01 ADAMS TREES DOWNED
0909 PM CONNERSVILLE IN 1.00 INCH HAIL
06/12/01 FAYETTE DIME TO QUARTER SIZED HAIL
REPORTED.
TPJThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:02 PM EST | Severe Thunderstorm Warning | ILN | Fayette | 58 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.